Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 92, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Dec 15, 2015, 2:57 PM CST for Louisa County, Iowa; Mercer County, Illinois. It took effect at Dec 18, 2015, 12:00 AM CST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2015, 2:57 PM CST (20:57 UTC)
- In effect from
- Dec 18, 2015, 12:00 AM CST
- Expired
- Dec 29, 2015, 10:42 AM CST
- In force
- 11 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Louisa County, IA, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at New Boston (NBOI2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 12:24 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 15, 12:24 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1224 PM CST TUE DEC 15 2015 ...UPDATED HYDROLOGY SECTION... .SYNOPSIS... ISSUED AT 300 AM CST TUE DEC 15 2015 REGION AT 2 AM UNDER A THICK MANTLE OF LOW CLOUDS WITH SURFACE RIDGING OVER CENTRAL IOWA. NEXT DEVELOPING LOW IN COLORADO VERIFYING WILL PASS TO OUR NORTHWEST THE NEXT 24 HOURS. UPSTREAM ENERGY SUPPORTS NORTHWEST FLOW WEDNESDAY INTO FRIDAY. AREA TEMPERATURES WITH LOW CLOUDS AND LIGHT WINDS SUGGEST HIGHS WITHIN 5 TO 7 DEGREES OF CURRENT TEMPERATURES TODAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 300 AM CST TUE DEC 15 2015 SHORT TERM FORECAST CONFIDENCE ASSESSMENT...GOOD OR ABOVE AVERAGE. MAIN ISSUE WILL BE COVERAGE AND EXTENT OF LIGHT TO TRACE LIGHT RAIN OR SPRINKLES AMOUNTS TONIGHT WITH PASSING LOW TO OUR NORTHWEST. TODAY...CLOUDY WITH LIGHT WINDS AND LOW CLOUD BASES SUGGEST HIGHS WILL TOP OUT MOST PLACES IN THE LOWER 40S. TONIGHT...CLOUDS TO CONTINUE WITH INCREASING EAST AND THEN SOUTHEAST AND THEN SOUTH WINDS OF 10 TO 20+ MPH. VERIFICATION SUPPORTS BL SLIGHTLY DRIER THAN MOST SOLUTIONS WITH FORCING STRENGTH AT OR BELOW MOST SOLUTIONS. THIS WOULD TEND TO SUPPORT QPF AMOUNTS LIGHTER AND MORE SPOTTY TONIGHT. HAVE SLIGHT TO LOW CHANCE MOST LOCATIONS WITH TRACE OR NO RAIN AMOUNTS LIKELY TO BE MORE COMMON THAN MEASURABLE. INCREASING WINDS AND WARM AIR ADVECTION TO KEEP LOWS IN THE UPPER 30S TO AROUND 40 DEGREES...TEMPERATURES LIKELY TO SLOWLY RISE A FEW DEGREES LATE EVENING AND OVERNIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 300 AM CST TUE DEC 15 2015 THE NEXT STORM SYSTEM MOVES THROUGH THE AREA ON WEDNESDAY BRINGING A PERIOD OF RAIN TO THE FAR NORTH AND EAST AREAS DURING THE MORNING. DURING THE AFTERNOON THERE MAY OR MAY NOT BE SOME WRAP AROUND RAIN IMPACT THE FAR NORTHWEST AREAS. WINDY CONDITIONS WILL AGAIN BE SEEN WEDNESDAY WITH TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL. QUIET AND DRY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE STORM SYSTEM EXITS THE AREA. WRAP AROUND CLOUDS MAY PERSIST ACROSS THE NORTHERN TWO THIRDS OF THE AREA. TEMPERATURES WILL BE MUCH CLOSER TO BUT STILL AVERAGE SLIGHTLY ABOVE NORMAL. FRIDAY ON... THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA FROM FRIDAY THROUGH SATURDAY NIGHT AS HIGH PRESSURE MOVES THROUGH THE MIDWEST. TEMPERATURES SHOULD BE CLOSE TO NORMAL. ON SUNDAY...BREEZY CONDITIONS LOOK TO BE ON TAP FOR THE AREA AS THE HIGH MOVES INTO THE OHIO VALLEY AND ANOTHER STORM SYSTEM DEVELOPS IN THE PLAINS. THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA WITH ABOVE NORMAL TEMPERATURES. STARTING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY...ANOTHER STORM SYSTEM WILL AFFECT THE MIDWEST. THE MODELS HAVE DISAGREEMENTS ON THE OVERALL TIMING AND TRACK. THE MODELS ARE SUGGESTING THAT THIS SYSTEM MAY ARRIVE IN TWO OR POSSIBLY THREE PARTS OVER A MULTI-DAY PERIOD. THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR THE SUNDAY NIGHT THROUGH MONDAY TIME FRAME DUE TO DIFFERENCES IN THE TIMING AND TRACK OF EACH PART. THESE POPS WILL SLOWLY INCREASE THE REMAINDER OF THE WEEK AS TIMING AND TRACK OF THE SYSTEM BECOMES BETTER DEFINED. TEMPERATURES WILL AGAIN AVERAGE 10 TO 15 DEGREES ABOVE NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1143 AM CST TUE DEC 15 2015 AS A LOW PRESSURE CENTER CONTINUES TO DEVELOP ACRS THE WEST CENTRAL PLAINS...A DECK OF LOW MVFR AND EVEN IFR CIGS/CLOUDS WILL CONTINUE TO HANG ACRS THE TAF SITES THIS AFTERNOON. ONLY MINOR DIURNAL CEILING LIFTS EXPECTED THIS AFTERNOON...WITH EAST TO SOUTHEAST SFC WINDS OF 8-12 KTS. AFTER SUNSET THIS EVENING...MUCH OF THE DECK TRAPPED UNDER AN INVERSION COULD LOWER INTO THE IFR HEIGHT RANGE. AS THE LOW PRESSURE CENTER TAKES AIM ON FAR NORTHWESTERN IA BY WED MORNING...LIFT WILL INCREASE AN MAY BEGIN SOME DRIZZLE OUT OF THE LOW DECK TOWARD MIDNIGHT. THEN A BAND OF ASSOCIATED SHOWERS WILL DEVELOP/STREAM UP FROM THE SOUTH AND POSSIBLY IMPACT MOST OF THE SITES FROM MIDNIGHT THROUGH 09-12Z OR SO. BEHIND THAT WITH BACKING WINDS TO THE SOUTH AND INCREASING TO 15 TO 25 KTS...CIGS MAY ACTUALLY LIFT BACK TO HIGHER MVFR OR EVEN VFR INTO WED MORNING AS THE SYSTEM/S DRY SLOT WHIRLS IN FROM THE SOUTHWEST ACRS THE AREA. BRISK SOUTHWEST SFC WINDS OF 15 TO 25 KTS AND HIGHER GUSTS POSSIBLE BY MID TO LATE WED MORNING. ..12.. && .HYDROLOGY... ISSUED AT 1222 PM CST TUE DEC 15 2015 HAVE ISSUED FLOOD WARNINGS FOR THE MS RIVER FROM KEITHSBURG TO GREGORY LANDING FOR MINOR FLOODING LATER THIS WEEK. ALSO RIVERS CONTINUE TO RISE ACROSS EASTERN IA AND HAVE ISSUED WARNINGS FOR INDEPENDENCE AND ANAMOSA SHAW RD. ON THE WAPSIPINICON. ON THE IOWA RIVER LONE TREE WAS ADDED TO THE LIST OF FLOOD WARNINGS. MANY POINTS ARE OR WILL BE IN MINOR TO MODERATE FLOOD ACROSS THE CWA THE REMAINDER OF THIS WEEK AND EXTENDING INTO NEXT WEEK. NO SIGNIFICANT RAIN OR SNOW IS EXPECTED THROUGH THIS WEEKEND. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...NICHOLS SHORT TERM...NICHOLS LONG TERM...08 AVIATION...12 HYDROLOGY...HAASE
Hazardous weather outlook, Dec 15, 3:08 AM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 308 AM CST TUE DEC 15 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 308 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NICHOLS/08
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 11:05 AM CST | River Flood Warning | DVN | Des Moines, Louisa | 15 days |
| Dec 15, 11:05 AM CST | River Flood Warning | DVN | Des Moines | 17 days |
| Dec 15, 11:05 AM CST | River Flood Warning | DVN | Des Moines, Lee | 17 days |
| Dec 15, 11:23 AM CST | River Flood Warning | DVN | Johnson, Louisa, Washington | 5 days |
| Dec 15, 12:06 PM CST | River Flood Warning | DVN | Buchanan, Linn | 49 hr |
| Dec 15, 12:06 PM CST | River Flood Warning | DVN | Cedar, Jones, Linn | 8 days |
| Dec 15, 11:05 AM CST | River Flood Warning | DVN | Hancock | 17 days |
Nearby
River Flood Warnings in Iowa, 2015River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.